MURAL - Maynooth University Research Archive Library



    Buffer Sizing for 802.11 Based Networks


    Li, Tianji and Leith, Douglas J. and Malone, David (2011) Buffer Sizing for 802.11 Based Networks. IEEE/ACM Transactions on Networking, 19 (1). pp. 156-169. ISSN 1063-6692

    [img] Download (540kB)


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    Abstract—We consider the sizing of network buffers in 802.11 based networks.Wireless networks face a number of fundamental issues that do not arise in wired networks. We demonstrate that the use of fixed size buffers in 802.11 networks inevitably leads to either undesirable channel under-utilization or unnecessary high delays. We present two novel dynamic buffer sizing algorithms that achieve high throughput while maintaining low delay across a wide range of network conditions. Experimental measurements demonstrate the utility of the proposed algorithms in a production WLAN and a lab testbed.

    Item Type: Article
    Additional Information: This is the preprint version of the published article.
    Keywords: IEEE 802.11; IEEE 802.11e; Wireless LANs (WLANs); Medium access control (MAC); Transmission control protocol (TCP); Buffer Sizing; Stability Analysis;
    Academic Unit: Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 2208
    Depositing User: Professsor Douglas Leith
    Date Deposited: 19 Oct 2010 15:59
    Journal or Publication Title: IEEE/ACM Transactions on Networking
    Publisher: Institute of Electrical and Electronics Engineers (IEEE)
    Refereed: No
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year